MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POLY PER-Q-CATH PICC 5F DUAL-LUMEN INTERMEDIATE TRAY WITH SAFETY INTRODUCER (60C; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POLY PER-Q-CATH PICC 5F DUAL-LUMEN INTERMEDIATE TRAY WITH SAFETY INTRODUCER (60C; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 3255100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged stylet was confirmed and the cause appeared to be use-related.The product returned for evaluation was one stiffening stylet.The sample was received in two segments.The proximal segment of stylet measured 73.5cm.The distal segment was comprised only of outer coil wire.The weld tip was missing and was not returned for evaluation.The inner core wire exhibited bent shape memory in the vicinity of the break.Microscopic inspection of both the break site in the inner core wire and at the distal end of the distal segment revealed regular striations and regions of increased luster.Microscopic inspection of the shared complete break in the outer coil wire revealed material necking and a granular fracture surface.The regular striations and increased luster indicated that the stylet was cut with a sharp metal instrument such as scissors.The location of the damage suggested that the stylet may have been cut when the catheter was trimmed.The product ifu states ¿do not cut the stylet.¿ the shared complete break in the coil wire was typical of damage caused by tensile stress and likely occurred during attempted stylet removal.A lot history review (lhr) of rezf0594 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On (b)(6) 2016 - it was reported by user facility that on (b)(6) 2016 the physician was placing the device and the guidewire of the pre loaded stylet unraveled.It was said that the doctor believes that he retrieved the entire wire.No patient injury reported.

Brand Name
POLY PER-Q-CATH PICC 5F DUAL-LUMEN INTERMEDIATE TRAY WITH SAFETY INTRODUCER (60C
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5592567
Report Number3006260740-2016-00178
Device Sequence Number543384
Product Code LJS
UDI-Device Identifier00801741035043
UDI-Public(01)00801741035043(17)70531(10)REZF0594
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K034019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Catalogue Number3255100
Device Lot NumberREZF0594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2016
Initial Report FDA Received Date04/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1